Hail, Huntington
- When
- June 4, 12:20 PM EST
- Where
- Huntington County, Bippus
- Measured
- 1 in hail
- Reported by
- FIRE DEPT/RESCUE SQUAD
- Coordinates
- 40.950, -85.617
26 hail, 2 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Northern Indiana wrote its last area forecast discussion before the first event at Jun 4, 1:46 AM EST, 10 hours 34 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTHERN INDIANA 146 AM EST TUE JUN 4 2002 FORECAST CHALLENGES LIE IN PCPN CHCS NEXT 24 TO 36 HOURS AND HIGH TEMPS TODAY. 6Z SFC MAP HAS WARM FRONT TEMPORARILY STALLED OUT FROM JUST NORTH OF PIA...TO BETWEEN GUS AND LAF. THIS IS THE RESULT OF CONVECTION FROM THE PAST EVENING AND WHAT IS OCCURRING ATTM. CONVECTION HAS BEEN REMAINING WELL NORTH OF THE BOUNDARY. MODELS IN AGREEMENT ON KEEPING BULK OF THE MCS NORTH OF THE CWA THIS MORNING...BUT BASED ON CURRENT RADAR/SAT TRENDS....NORTHERN 2 TO 3 TIERS OF COUNTIES COULD GET CLIPPED. LIKELY POPS WILL COVER THIS FOR NOW. SOUTH OF THE BOUNDARY DRY START EXPECTED TO THE DAY. WITH LITTLE IN THE WAY OF CONVECTIVE DEBRIS EXPECTED...MOSTLY SUNNY SKIES WILL ALLOW THE FRONT TO PICK UP SPEED AND SHOOT THROUGH MUCH OF THE CWA...STALLING OUT SOMEWHERE ACROSS FAR N IN/EXT SW LWR MI. MUCH OF CENTRAL IL AND IN REACHED THE UPPER 80S TO MIDDLE 90S IN THE WARM SECTOR YESTERDAY AND THINK THIS IS REASONABLE FOR MUCH OF THE CWA TODAY. NORTHERN GROUPS COULD BE A BIT TRICKER DEPENDING ON EXACT FRONTAL POSITION. WILL BE BUMPING TEMPS UP IN ALL GROUPS WITH LOWER 90S IN THE SOUTH TRENDING TOWARDS MID 80S IN THE NORTH. RECORDS LOOK TO BE SAFE TODAY...WITH FWA RECORD AT 96 AND SBN AT 93. LOWS IN THE 60 TO 65 DEGREE RANGE LOOK GOOD ACROSS THE CWA. AS FOR PCPN CHCS...EXPECT LITTLE ACTIVITY (OTHER THAN WHAT WAS NOTED ABOVE) UNTIL AFTN WHEN MAX TEMP REACHED. H7 TEMPS VARY BY MODEL WITH STG CAP INDICATED ON AVN(+9 C) AND SOMEWHAT WEAKER ON ETA(+6 C). BY THIS TIME...MODELS AGREE ON MODERATE TO STG INSTABILITY IN PLACE WITH LIS -3 TO -7 AND CAPES 1500-2500. ANY STORMS THAT DO POP WILL LIKELY BE QUITE STRONG AND PRODUCE LOCALLY HEAVY RAIN. COMPLICATING FACTOR WILL BE DECENT SHORTWAVE SET TO ENTER THE NW CWA DURING THE AFTN. THIS COULD TRIGGER A LINE OF CONVECTION AHEAD OF THE APPROACHING FRONT. AS A RESULT...WILL KEEP WITH CURRENT POP SET-UP FOR TODAY...BUT PLACE EMPHASIS ON AFTERNOON. TONIGHT...GUIDANCE NUMBERS KEEP LIKELY POPS IN ALL AREAS AS FRONT MOVES THROUGH OVER NIGHT. SEE NO REASON TO ARGUE. WILL KEEP MENTION OF SVR OUT OF ZONES...BUT PLACE EMPHASIS ON RISKS IN MORNING HWO. LINGERING POST FRONTAL PCPN SHOWN BY BOTH MODELS...WITH THINGS DRYING OUT DURING THE AFTN. TEMPS WILL BE 15 TO 20 DEGREE COOLER AND WHAT IS EXPECTED TODAY...MAINLY DUE TO THE CLOUD COVER. MOSTLY CLR SKIES EXPECTED FOR WEDS NGT AND THURS...WITH LOWS IN THE 50S AND HIGHS IN THE MID 70S. EXTENDED FORECAST... FEW CHANGES MADE. HAVE BUMPED TEMPS INTO NEXT CATEGORY FOR FRI AND SAT AS AVN H8 TEMPS AND PLENTY OF SS SUPPORT SLIGHTLY WARMER TEMPS... NEAR NORMS FOR EARLY JUNE. .IWX...NONE. FISHER/LASHLEY
INZ003>009-012>018-020-022>027-032>034-MIZ077>081-OHZ001-002-004-005- 015-016-024-025-050015- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTHERN INDIANA 1113 AM EST TUE JUN 4 2002 THE SLIGHT RISK OF SEVERE THUNDERSTORMS CONTINUES INTO EARLY TONIGHT FOR NORTHERN INDIANA...NORTHWEST OHIO AND FAR SOUTHERN LOWER MICHIGAN. A STATIONARY FRONT ACROSS NORTHERN INDIANA AND NORTHERN OHIO WILL TRIGGER THUNDERSTORMS THROUGH THIS EVENING. THE VERY WARM AND MOIST AIR SOUTH OF THE FRONT WILL BECOME UNSTABLE WITH DAYTIME HEATING...PROVIDING THE CHANCE TO STORMS TO BECOME SEVERE. STABLE CONDITIONS IN THE MID ATMOSPHERE THAT INHIBITED STORM FORMATION YESTERDAY ALONG AND SOUTH OF THE FRONT HAVE DECREASED...PROVIDING A MORE FAVORABLE ENVIRONMENT FOR STORM FORMATION. THE MAIN SEVERE HAZARD NORTH OF THE FRONT OVER EXTREME LOWER MICHIGAN IS LARGE HAIL...WHILE THE HAZARDS SOUTH OF THE FRONT INCLUDE BOTH LARGE HAIL AND DAMAGING WINDS. SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND EARLY TONIGHT. STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER DETAILS OR UPDATES. SKIP
The Northern Indiana radar (KIWX), 46 km away, was scanning. The volume nearest the first event began at 17:19 UTC.
26 hail, 2 thunderstorm wind. Local standard time, as filed.
Emergency management reported large trees down and power lines down in Galveston. Uprooted and fallen trees damaged a home and two cars.
Emergency management reported large tree limbs down in Bennetts Switch.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Indiana in 2002Every state in 2002This day in weather historyWarnings in Indiana, June 2002
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5301060, 5301061, 5301062, 5301063, 5301064, 5301065, 5301066, 5301067, 5301068, 5301069, 5301070, 5301071, 5301072, 5301073, 5301074, 5301153, 5301154, 5301155, 5301156, 5301157, 5301158, 5301159, 5301160, 5301161, 5301162, 5301163, 5301164, 5301165.